MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC TRANSMITR; DH CPK ANTI-IV (AIV) FEEDING TUBES

AVANOS MEDICAL INC. CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC TRANSMITR; DH CPK ANTI-IV (AIV) FEEDING TUBES
Model Number 20-9558TRAK2A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 16-feb-2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported "after clearing a clog the cortrak team nurses attempted a retrace and discovered that the tube had burst and was in two pieces, one piece was removed and approximately 45cm of the tube remains in the patients small bowel." it was unknown at that time if any of the stylet came out of the feeding tube inside the patient when attempting the retrace or if there is a patient injury, the patient was being monitored additional information received 03-feb-2022 stating the device was in place for approximately 19-hours.The medical team removed the remaining portion of the tube using endoscopy.It was ensure whether the clinicians infused tube feeds overnight, but the only medication given was liquid tylenol and one unknown crushed medication.The background information the clinicians reported noted the tube clogged after medications were infused.A new nurse administered the medications.The cortrak team unclogged the tube that morning using 10ml syringe with a 14g catheter, the device unclogged easily with little pressure applied.The patient then had underwent an esophagogastroduodenoscopy (egd) and cortrak team was then called to retrace the tube.It was during the retrace that the cortrak team discovered the ruptured tube.When the cortrak team pulled the tube back to meet the end of the guidewire they noted the wire and immediately pulled the tube out.A kidney, ureter, and bladder (kub) x-ray was ordered and showed the remaining tube still in place.Again, the distal portion of the tube was removed via endoscopy.All findings of stomach and duodenum were normal.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30167343 in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The device was evaluated.The tube was observed to exhibit a complete rupture just passed the mark 45 + mark (at approximately the 45 mark).The tubing exhibited stretching or "ballooning" just proximal to the rupture.The remaining distal portion of the ng tube was not received (not returned) with the sample.The inside of the tubing did not exhibit occlusion.Thinning of the tube material was observed in the "ballooned" area of the tube.The rupture tear had splits and the tear line was not linear around the circumference of the tube ballooned area.Root cause could not be determined.All information reasonably known as of 21-mar-2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC TRANSMITR
Common Device Name
DH CPK ANTI-IV (AIV) FEEDING TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key13573259
Report Number9611594-2022-00018
Device Sequence Number3769754
Product Code FPD
UDI-Device Identifier00350770458243
UDI-Public00350770458243
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K083210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20-9558TRAK2A
Device Catalogue NumberN/A
Device Lot Number30167343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2022
Supplement Date Received by Manufacturer03/01/2022
Initial Report FDA Received Date02/21/2022
Supplement Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight71 KG